Notre Dame Journal of Formal Logic

Reverse Mathematics and Completeness Theorems for Intuitionistic Logic

Takeshi Yamazaki


In this paper, we investigate the logical strength of completeness theorems for intuitionistic logic along the program of reverse mathematics. Among others we show that $\sf {ACA}_0$ is equivalent over $\sf {RCA}_0$ to the strong completeness theorem for intuitionistic logic: any countable theory of intuitionistic predicate logic can be characterized by a single Kripke model.

Article information

Notre Dame J. Formal Logic, Volume 42, Number 3 (2001), 143-148.

First available in Project Euclid: 12 September 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03B30: Foundations of classical theories (including reverse mathematics) [See also 03F35] 03F35: Second- and higher-order arithmetic and fragments [See also 03B30]

reverse mathematics second-order arithmetic completeness theorems intuitionistic logic


Yamazaki, Takeshi. Reverse Mathematics and Completeness Theorems for Intuitionistic Logic. Notre Dame J. Formal Logic 42 (2001), no. 3, 143--148. doi:10.1305/ndjfl/1063372197.

Export citation


  • Gabbay, D. M., Semantical Investigations in Heyting's Intuitionistic Logic, vol. 148 of Synthese Library, D. Reidel Publishing Company, Dordrecht, 1981.
  • Ishihara, H., B. Khoussainov, and A. Nerode, "Decidable K"ripke models of intuitionistic theories, Annals of Pure and Applied Logic, vol. 93 (1998), pp. 115–23.
  • Simpson, S. G., Subsystems of Second Order Arithmetic, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1999.
  • Troelstra, A. S., and D. van Dalen, Constructivism in Mathematics. Vol. I, vol. 121 of Studies in Logic and the Foundations of Mathematics, North-Holland Publishing Company, Amsterdam, 1988.